# SDR SIMA20140818001

- Difficulty date: August 18, 2014
- Submitted: August 20, 2014
- Operation: Air carrier
- Aircraft: N667GB
- Make and model: Emb EMB-145LR
- Aircraft serial: 145784
- Aircraft time: 26,989 hours, 23,386 cycles
- System (JASC): 3451 · DME/TACAN System
- Part: Dme
- Part number: 7510100631
- Part serial: 98062777
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING THE CLIMB OUT THE CREW WAS ALERTED TO A NAV 2 FAIL.  THEY FOLLOWED THE GUIDANCE OF THE AOM-1 & MEL BOOK.  THEY NOTIFIED SOC & MOC OF THE FAILURE & SENT AN M20 MSG.  WHEN THEY ARRIVED THEY WERE ABOUT 300LBS UNDER PLANNED ARRIVAL FUEL, THEY DECIDED TO FLY A GPS APPROACH TO 27R VS THE LOC 27 BECAUSE OF THE FPA.  DURING THE APPROACH ATC TOLD THEM TO GO AROUND.  SINCE THE ALT WX AS THE SAME AS ORD 1100 OVER, THE CAPTAIN  DECIDED NOT TO DIVERT.  DECLARED AN EMER WITH ATC SO THAT HE COULD SHOOT AN ILS 27R APPROACH, BECAUSE OF SINGLE NAV SOURCE & FUEL RSVS & WX A 1100FT CEILING WITH AN MDA OF 1200FT ON THE LOC & GPS.  THE CAPTAIN  MADE A PA TO THE PAX & INFORMED THE FA.  ONCE SAFELY ON THE GND THE CREW TAXIED TO THE GATE & MADE THE APPROPRIATE AML ENTRY.  THE ACFT WAS REMOVED FROM SERVICE.  R & R NR 2 NAV UNIT IAW MM 34-52-01.  OPERATIONS CHECKED GOOD, NO DEFECTS NOTED.  RVSM & CAT II COMPLIANT & CERTIFIED.
